advertisement
Question
Posted by: May | 2007/02/20

Medication

Hi

I would like to know if medication such as Zestril for blood pressure treatment and prava for cholesterol treatment can cause headaches. He has constant headaches. Doc put him on Lovachol for cholesterol treatment now to see if it can bring the cholesterol down and now he has an even worse headaches. Can Lovachol cause headaches? He has been on the Zestril and Prava for about 15 years.

Regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHeadache expert

Dear May,

Of the above medications, only the Zestril can cause headaches. If the headaches started when he started the Zestril then there may be a tie-up, but if the headaches started at a different time, then they are being caused by something else. To assume that it is the Zestril is wrong. There are many causes of headaches besides some medications. To get to the root of the problem, you need what is called a “multidisciplinary assessment”. There are so many different structures in the head and neck, all of which can be involved in the headache process, that no single specialist can have all the knowledge necessary to make a comprehensive assessment and diagnosis. For instance, a neurologist will examine the brain and nervous system, a physiotherapist will look at the muscles, a dentist will examine the teeth etc. For this reason, the “multidisciplinary assessment” combines and integrates the expertise of different specialists who would normally treat headache patients in isolation, into a single more comprehensive body of knowledge. This assessment must include a thorough examination of the head and neck muscles to determine the presence of abnormal tension. This enables the different members of the team to provide a co-ordinated treatment plan, so that all the contributing factors are addressed.

Headache sufferers often have a poor Quality of Life due to the constant pain and associated symptoms. For a free assessment of how your headaches are affecting your Quality of Life, click on http://www.headacheclinic.co.za/

This information has been supplied and checked by the multidisciplinary team of specialists at The Headache Clinic, in association with The International Headache Society and the South African Institute of Headache and Migraine Science. For consultation with these specialists, call The Headache Clinic (Cape Town, Durban, Johannesburg) on 0861 678 911.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement